Alert archive / Arizona / Flash Flood Watches in 2014
Flash Flood Watch 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood watch at Sep 8, 2014, 2:36 AM MST for 5 counties in Arizona. It took effect at Sep 8, 2014, 4:00 AM MST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2014, 2:36 AM MST (09:36 UTC)
- In effect from
- Sep 8, 2014, 4:00 AM MST
- Expired
- Sep 9, 2014, 6:58 PM MST
- In force
- 39 hr
- Issued by
- NWS Flagstaff, AZ
- Flood severity
- None
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 9.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2454 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 9:15 PM MST, 5 hours 21 minutes earlier.
Area forecast discussion, Sep 7, 9:15 PM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 PM MST SUN SEP 07 2014 .SYNOPSIS...DEEP TROPICAL MOISTURE WILL MOVE ACROSS THE REGION THROUGH TUESDAY...BRINGING PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL. DRIER WEATHER SHOULD RETURN WEDNESDAY OR THURSDAY. && .DISCUSSION...GIVEN THE STRENGTHENING OR CONTINUED SUBSIDENCE TO OUR SOUTH...SOUTHERN ARIZONA IS FORECAST TO SEE LESS CONVECTIVE DEVELOPMENT...AND FOR THIS REASON WE HAVE LOWER PRECIP CHANCE OVERNIGHT FOR OUR SOUTHERN AND EASTERN AREAS. THE DECAYING CONVECTION OVER NORTHWEST AZ WILL CONTINUE INTO THE EARLY MORNING HOURS WITH WIDESPREAD LIGHT TO MODERATE RAIN ACROSS PORTIONS OF NORTHWEST YAVAPAI COUNTY AND NORTHWEST HALF OF COCONINO COUNTY. THIS AREA IS WEAKENING FAIRLY RAPIDLY...HOWEVER THE ACTIVITY ON THE SOUTHERN EDGE IS FORECAST TO CONTINUE TO MOVE NORTHEAST ACROSS THE AREA MENTIONED ABOVE AND WE WILL KEEP HIGHER PRECIP CHANCES AND QPF AMOUNTS FOR THIS AREA OVERNIGHT. && .PREVIOUS DISCUSSION /350 PM MST/...THINGS HAVE BEEN A LITTLE SLOW TODAY...WITH MOST ACTIVITY FORMING NORTH AND NORTHEAST OF THE HIGHER PW PLUME. IRONICALLY...AREAS IN THE DEEPEST MOISTURE ARE STAYING RELATIVELY QUIET DESPITE AMPLE SUNSHINE. WE THINK THERE IS SOME SUBSIDENCE AND STRONGER ANTICYCLONIC FLOW NORTH OF THE FORMER HURRICANE NORBERT THAT MAY BE KEEPING A LID ON THINGS...BUT THIS COULD CHANGE QUICKLY AS WE HEAD INTO THE LATER AFTERNOON AND EVENING. OUR CURRENT POP FIELDS WOULD LOOK BETTER IF THEY WERE A MIRROR IMAGE...BUT WE THINK THINGS WILL CHANGE SOON. BY TONIGHT...STREAMLINES BEGIN TO TURN MORE SOUTHERLY AND THEN SOUTH-SOUTHWESTERLY BY MONDAY. THIS IS WHEN THE PW PLUME REALLY ADVECTS INTO ARIZONA AND WE SHOULD SEE THE HIGHEST VALUES OF THIS EVENT. THE PROBLEM IS THAT MCS ACTIVITY LATER TODAY AND TONIGHT TO OUR SOUTH...ALONG WITH LOWERING CLOUD DECKS/CONVECTIVE TEMPERATURES WILL LIKELY PRODUCE VERY THICK CLOUD COVER TOMORROW. THIS WILL LIMIT CONVECTIVE POTENTIAL...BUT MOST AREAS SHOULD SEE AT LEAST SOME STRATIFORM RAIN. BY MONDAY NIGHT AND TUESDAY...A S/WV ENTERING THE GREAT BASIN WILL INTRODUCE SOME DRYING...BUT ALSO COLDER TEMPERATURES ALOFT...A BIT OF SHEAR AND STRONGER FLOW. MCS ACTIVITY MAY MOVE NORTHWARD MONDAY NIGHT AND TUESDAY AS A RESULT...ALONG WITH AN INCREASING POTENTIAL FOR ISOLATED SUPERCELLS. HEADING INTO WEDNESDAY AND THURSDAY...MID-LEVEL DRYING WILL BE MORE PRONOUNCED...BUT ISOLATED CONVECTION CANNOT BE RULED OUT. THIS WILL ESPECIALLY BE THE CASE OVER THE SOUTHERN ZONES...WHERE THE MOISTURE VALUES WILL BE HIGHER. LONGER RANGE GUIDANCE ALSO INDICATED THAT THE MOISTURE POOL WILL NOT RETREAT TOO FAR TO THE SOUTH AND ANY RETURN FLOW FROM THE SOUTH LATER THIS WEEK OR NEXT WEEKEND MAY BRING CONVECTIVE ACTIVITY BACK INTO THE AREA. && .AVIATION...FOR THE 06Z PACKAGE...SCATTERED SHRA/TSRA WITH AREAS OF CEILINGS LOWERING TO NEAR 12 KFT MSL OVERNIGHT. SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE NUMEROUS ON MONDAY. AREAS MVFR/LOCAL IFR CONDITIONS WITH STRONGER STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........TC/PETERSON AVIATION.......TC/MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 7, 9:45 AM MST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN SEP 07 2014 AZZ004>018-037>040-081100- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 945 AM MST SUN SEP 07 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS WEST OF FLAGSTAFF THIS MORNING WITH GIVE WAY TO MORE WIDESPREAD ACTIVITY BY EARLY AFTERNOON. THE MOST ACTIVITY WILL BE ALONG THE MOGOLLON RIM AND GENERALLY WEST OF THE I-17 CORRIDOR. AREAS TO THE EAST AND NORTHEAST WILL SEE MAINLY SCATTERED COVERAGE. SOME STORMS TODAY WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY WEST AND SOUTHWEST OF FLAGSTAFF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT A DECREASE IN ACTIVITY TONIGHT NORTHEAST OF FLAGSTAFF TOWARD THE FOUR CORNERS. SHOWERS AND THUNDERSTORMS ARE LIKELY TO REMAIN ACTIVE SOUTH AND WEST OF FLAGSTAFF. MONDAY THROUGH TUESDAY...VERY HIGH AMOUNTS OF TROPICAL MOISTURE SHOULD BRING NUMEROUS AND WIDESPREAD SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. DUE TO THE DURATION OF THIS EVENT...SOME AREAS MAY EVENTUALLY EXPERIENCE SOME FLOODING...AS RAINFALL TOTALS RANGE FROM 1 TO 4 INCHES. THE GREATEST RAINFALL AMOUNTS ARE EXPECTED WEST OF A LINE FROM PAGE TO PAYSON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:10 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 2 hr |
| Sep 8, 3:59 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Sep 8, 4:46 AM MST | Areal Flood Advisory | FGZ | Gila, Yavapai | 119 min |
Nearby
Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.